Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Or, more accurately, from STOPPING prednisone while on accutane. It helped a lot in the beginning, but now I feel screwed. Has this happened to anyone else and what did you do to make it a bit better? I began getting more breakouts when I went down from 20 to 10mg...I stopped my pills yesterday and today I woke up with two small red zits forming and even worse, a huge cyst in the pores beside my nose [where I used to get very oily]. I've heard of this happening since pred is a strong anti-inflammatory but I didn't think I would be gifted with cystic breakouts from it. 

I'm bumping up to 30mg of accutane today...I'm so stressed out and depressed atm because of this! I'm not sure if re-starting prednisone is a good idea, but I also worry I'm entering the accutane IB phase now, too. It's insanely annoying to finally have dry, normal skin and still be getting acne...goes to show oil isn't really just the cause. 

Edited by cloudydreamer

Share this post


Link to post
Share on other sites

I was so worried about this and am just now stating to taper off prednisone. It was like a miracle drug to begin with. It literally supressed ALL of of my acne but about 3 months in it gave me "moon face" BAD  when I jumped from 20 mgs a Day to 40. About 3 weeks into my Accutane on 40 mgs of prednisone a day as well as 40mg a day of Accutane I started to get moon face, bloat up, gain weight,.....ugh. I know that the initial breakout is awful. It looked like every damn pore on my face was a pimple. I was so...humiliated in public. But I have to say staying on prednisone for long periods of time...its like a double edge sword. Do I want a broken out face? Or a big fat round bloated, plus broken out, where I don't even recognize in the mirror?! Either way, prednisone works wonders for breakouts but its not long term...Accutane (or better Isotretinoin) is. Also Accutane does 3 other things besides shrinking oil glands. It helps prevent clogged pores, reduces acne bacteria, and reduces inflammation. Point being that GODDAMNIT I UNDERSTAND everything sucks. I can't tell you how many times I've cried in front of the mirror. But I would say trust the Accutane, stay the f&#% of prednisone long term and let the drug do its job. (I hate prednisone now obviously) 

accutane-cure-rate.jpg

Edited by MissLavonne

Share this post


Link to post
Share on other sites

I was never on prednisone for long periods of time, but was on it several times.  I would go in for cortisone shots and one day my derm said instead of giving you a shot, I'm going to give you prednisone for 4 days.  It was when I had a particular bad breakout  It wld always go 60, 40, 20, 10mg for the 4 days.  It was like a miracle.  She would only give it to me if I had a really bad breakout.  Also when I went on vacation I wld BEG for it in case of a breakout.  It was cool bc if I didn't use it on vacation I would have it as an emergency.

Well fast forward a few times after I used it..Afterwards I wld ALWAYS get a major breakout..my face wld turn so red too.  I didn't even know this cld happen and after the 3rd or 4th time of this happening I read up on prednisone.  Realized this is a very common side effect.  Also prednisone is just such a bad drug in a lot of other ways.

I agree 100% with MissLavonne...stay the f away from prednisone!!  I know its so hard bc you want relief, but prednisone is a vicious cycle.  End it now and let Accutane do its work!

Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×